| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/28/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 30% stenosed target lesion was located mid right superficial femoral artery.A 5.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation at nominal pressure, the balloon ruptured.The device was removed from the patient's body and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and lumen which is evidence of a device leak.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified media that was present within the inflation lumen.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the media before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure, but the device still could not be inflated.A microscopic examination identified a balloon pinhole located approximately 33mm distal to the distal end of the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination identified no issues or damage to the shaft of the device.No other issues were identified during the product analysis.
Event or Problem Description